Alert archive / Mississippi / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 481, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 30, 2009, 5:24 PM CDT for 6 counties in Mississippi. It was in force for 51 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2009, 5:24 PM CDT (22:24 UTC)
- Expired
- Jul 30, 2009, 6:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Choctaw County, MS, Clay County, MS, Lowndes County, MS, Noxubee County, MS, Oktibbeha County, MS, Winston County, MS
The radar
The Columbus AFB radar (KGWX), 58 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 5:50 PM CDT | TSTM WND DMG | Starkville, MS | 2 TREES DOWN IN TOWN. REPOERTED BY EMA. |
| Jul 30, 5:53 PM CDT | TSTM WND DMG | Starkville, MS | AN ESTIMATED 30 TREES DOWN THROUGHOUT OKTIBBEHA COUNTY...INCLUDING SOME TREES ACROSS POWERLINES AND ROADS. |
| Jul 30, 6:00 PM CDT | TSTM WND DMG | 1 N West Point, MS | SCATTERED OUTAGES ACROSS COUNTY DUE TO LIMBS AND TREES OVER POWERLINES. TWO TREES OVER POWERLINES NORTH OF WEST POINT. 123 CUSTOMERS WITHOUR POWER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 30, 3:42 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 906 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 462 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 302224
SVRJAN
MSC019-025-087-103-105-159-302315-
/O.NEW.KJAN.SV.W.0481.090730T2224Z-090730T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
524 PM CDT THU JUL 30 2009
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CHOCTAW COUNTY IN CENTRAL MISSISSIPPI...
NORTHERN NOXUBEE COUNTY IN EAST CENTRAL MISSISSIPPI...
EASTERN WINSTON COUNTY IN EAST CENTRAL MISSISSIPPI...
CLAY COUNTY IN NORTHEAST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...MONTPELIER...WEST POINT...
SOUTHWESTERN LOWNDES COUNTY IN NORTHEAST MISSISSIPPI...
OKTIBBEHA COUNTY IN NORTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF STARKVILLE...
* UNTIL 615 PM CDT
* AT 524 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 6
MILES SOUTHWEST OF MILLCREEK MOVING NORTHEAST AT 55 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MILLCREEK AND BETHEDEN BY 530 PM CDT...
CRAIG SPRINGS...MASHULAVILLE AND SHERWOOD BY 535 PM CDT...
LONGVIEW BY 540 PM CDT...
OKTOC AND PHEBA BY 545 PM CDT...
CRAWFORD AND BROOKSVILLE BY 550 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 70 MPH CAN SERIOUSLY DAMAGE MOBILE HOMES AND OUTBUILDINGS...
AND CAUSE ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES. NUMEROUS
DOWNED TREES MAY OCCUR...POSSIBLY RESULTING IN SERIOUS INJURY AND
PROPERTY DAMAGE.
&&
LAT...LON 3299 8891 3338 8916 3353 8914 3357 8904
3357 8897 3357 8901 3375 8902 3376 8893
3381 8892 3381 8872 3369 8871 3368 8848
3366 8850 3361 8847 3357 8849 3322 8834
TIME...MOT...LOC 2224Z 235DEG 48KT 3311 8900
$$
DHB2 follow-up statements
000
WWUS54 KJAN 302245
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
545 PM CDT THU JUL 30 2009
MSC103-159-302254-
/O.CAN.KJAN.SV.W.0481.000000T0000Z-090730T2315Z/
NOXUBEE MS-WINSTON MS-
545 PM CDT THU JUL 30 2009
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WINSTON AND NORTHERN
NOXUBEE COUNTIES IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
THURSDAY EVENING FOR NORTHERN MISSISSIPPI.
LAT...LON 3330 8842 3329 8896 3338 8916 3352 8913
3354 8911 3354 8908 3355 8908 3357 8904
3357 8849
TIME...MOT...LOC 2244Z 225DEG 37KT 3335 8894
$$
MSC019-025-087-105-302315-
/O.CON.KJAN.SV.W.0481.000000T0000Z-090730T2315Z/
CLAY MS-LOWNDES MS-OKTIBBEHA MS-CHOCTAW MS-
545 PM CDT THU JUL 30 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHEASTERN CHOCTAW...OKTIBBEHA...SOUTHWESTERN LOWNDES AND
SOUTHERN CLAY COUNTIES...
AT 544 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CRAIG SPRINGS MOVING NORTHEAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LONGVIEW BY 550 PM CDT...
OKTOC BY 555 PM CDT...
STARKVILLE...SESSUMS AND CRAWFORD BY 600 PM CDT...
ARTESIA BY 605 PM CDT...
MULDROW BY 610 PM CDT...
TIBBEE AND BENT OAK BY 615 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3330 8842 3329 8896 3338 8916 3352 8913
3354 8911 3354 8908 3355 8908 3357 8904
3357 8849
TIME...MOT...LOC 2244Z 225DEG 37KT 3335 8894
$$
DHB000 WWUS54 KJAN 302302 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 602 PM CDT THU JUL 30 2009 MSC019-302312- /O.CAN.KJAN.SV.W.0481.000000T0000Z-090730T2315Z/ CHOCTAW MS- 602 PM CDT THU JUL 30 2009 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHOCTAW COUNTY IS CANCELLED... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING FOR NORTHERN MISSISSIPPI. LAT...LON 3335 8843 3337 8895 3357 8903 3357 8849 TIME...MOT...LOC 2302Z 220DEG 33KT 3347 8883 $$ MSC025-087-105-302315- /O.CON.KJAN.SV.W.0481.000000T0000Z-090730T2315Z/ CLAY MS-LOWNDES MS-OKTIBBEHA MS- 602 PM CDT THU JUL 30 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR NORTHERN OKTIBBEHA...WESTERN LOWNDES AND SOUTHEASTERN CLAY COUNTIES... AT 602 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR STARKVILLE MOVING NORTHEAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... ARTESIA BY 610 PM CDT... MULDROW AND TIBBEE BY 615 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES COULD OCCUR. && LAT...LON 3335 8843 3337 8895 3357 8903 3357 8849 TIME...MOT...LOC 2302Z 220DEG 33KT 3347 8883 $$ DHB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 3:50 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jul 30, 3:50 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION...UPDATED.
NATIONAL WEATHER SERVICE JACKSON MS
350 PM CDT THU JUL 30 2009
.UPDATE...UPDATED ZONES FOR SEVERE THUNDERSTORM WATCH.
.DISCUSSION...
LATEST SATELLITE IMAGERY SHOWS SOME IMPRESSIVE FLOW AROUND A
MIDLEVEL SHORT WAVE THIS AFTERNOON PUSHING INTO THE ARKLAMISS
REGION. THE MCV OVER SOUTHERN ARKANSAS AND NORTHERN LOUISIANA WAS
PUSHING TO THE EAST...WHILE STRONG CELLS WERE DEVELOPING FROM THE
SOUTH IN THE SEA BREEZE AS A COMPLEX OF STRONG STORMS WAS PUSHING THROUGH
NORTHEAST LOUISIANA AND SOUTHEAST ARKANSAS FROM THE WEST. LATEST 18Z
JAN SOUNDING SHOWED AN SB CAPE APPROACHING 4000 FOR THIS
AFTERNOON...GOOD LOW TO MID LEVEL FLOW OF 30 TO 35 KNOTS AHEAD OF
THE SHORT WAVE...PWAT NEAR 2 INCHES. IT HAD A LOW LEVEL DRY POCKET
BETWEEN 600 AND 850 MB FOR SOME GUSTY WIND POTENTIAL WITH THE STORMS
FOR THIS AFTERNOON AND EVENING. ALSO SHOWED SOME DECENT LAPSE RATES
BETWEEN 600 AND 700 MB. AREA RADARS WERE SHOWING STORMS BECOMING
STRONG WITH SOME WARNINGS BEING ISSUED.
FOR THE PERIOD A SERIES OF SHORT WAVES WILL AFFECT THE REGION AS WE
CONTINUE OUR UNUSUAL WET PATTERN.
FOR TONIGHT...OUR WET PATTERN WILL CONTINUE AS WE GET ANOTHER ROUND OF
HEAVY RAINS WITH SOME SEVERE POTENTIAL. MODELS SHOWS THAT A COMPLEX OF
HEAVY STORMS WILL CROSS THE REGION FOR LATE THIS AFTERNOON INTO THE EVENING
HOURS FROM THE WEST AS MORE CELLS COMES FROM THE SOUTH. LOCAL WRF
ENSEMBLES SHOWS ANOTHER COMPLEX COMING INTO THE REGION DURING THE
EVENING HOURS FROM THE NORTHWEST. THIS WILL PROVIDE ANOTHER ROUND OF STRONG
STORMS WITH EFFICIENT HEAVY RAINS. THE COMPLEX OF HEAVY STORMS WILL
VEER OFF FROM THE REGION DURING THE PREDAWN HOURS. WENT CLOSE TO MAV
GUIDANCE ON LOWS WITH READINGS FROM THE LOWER TO MIDDLE 70S. MADE
SLIGHT ADJUSTMENTS TO MODEL POPS...WENT A LITTLE HIGHER IN THE DELTA
REGION. KEPT THE MENTION OF HEAVY STORMS FOR THE NORTH HALF FOR
TONIGHT.
FOR FRIDAY...MODELS SHOW A COMPLEX OF HEAVY STORMS MOVING ACROSS THE SOUTH
HALF OF THE REGION DURING THE MORNING HOURS. THE HEAVY STORMS WILL
MOVE EAST OF THE REGION BY THE AFTERNOON...BUT WILL KEEP GOOD POPS ACROSS
THE REGION ALL DAY. EXPECT SEA BREEZE STORMS TO KEEP THINGS GOING IN
THE SOUTH DURING THE AFTERNOON. SO WENT WITH LIKELY POPS SOUTH WITH
HEAVY POTENTIAL SOUTH OF INTERSTATE 20 AND CHANCE POPS NORTH. WENT
CLOSE TO MAV GUIDANCE WITH HIGHS FROM THE MID TO UPPER 80S.
FOR FRIDAY NIGHT...MODELS SHOWS THAT THE ACTIVITY WILL DECREASE ACROSS
THE REGION AS THE SHORT WAVE MOVES EAST OF THE REGION. THIS WILL
GIVE US SOME TEMPORARY SUBSIDENCE AS WE AWAIT FOR ANOTHER SHORTWAVE
TO AFFECT THE REGION ON SATURDAY. SO MADE SLIGHT ADJUSTMENTS TO MODEL
LOW POPS. LOWS WILL RANGE FROM THE LOWER TO MIDDLE 70S. WENT CLOSE
TO MAV GUIDANCE.
FOR SATURDAY...ANOTHER SHORT WAVE WILL AFFECT THE REGION FOR SCATTERED
CONVECTION. WENT WITH MAV GUIDANCE ON GOOD CHANCE POPS. HIGHS WILL
RANGE FROM THE UPPER 80S TO LOWER 90S./17/
HAZARD WEATHER AFTERNOON UPDATE...
UPDATE...WITH REGARD TO HAZARDOUS WEATHER NEXT 24 HOURS...BECOMING
INCREASINGLY CONCERNED ABOUT SIGNIFICANT FLASH FLOOD POTENTIAL...
PARTICULARLY FOR THE ARKLAMISS DELTA THIS AFTERNOON...AND EVENTUALLY
EXPANDING ENE INTO THE GOLDEN TRIANGLE REGION THIS EVENING AND INTO
THE OVERNIGHT. VERY ANOMALOUS SETUP FOR JULY ACROSS REGION THIS
MORNING...WITH 30-40 KT 850 MB LLJ SHOWN BY PROFILERS/VWP ACROSS
AR/LA/E TX. THIS IS FEEDING 16-17C 850 MB DEWPOINTS AND A SWATH OF 2
INCH PW VALUES INTO THE REGION. COMBINATION OF STG LLJ AND EXTREME
MOISTURE LEADS TO MOISTURE TRANSPORT VALUES IN EXCESS OF 300 G/KG
FOCUSED INTO THE ARKLAMISS BY LATER TODAY...AND ACROSS MUCH OF NRN
MS TONIGHT. SFC ANALYSIS SHOWS A SUBTLE BOUNDARY LYING FROM THE
ARKLATEX ENE INTO NRN AL. EXPECT THIS TO BE THE FOCUS FOR HEAVY
CONVECTIVE RAINS THIS AFTERNOON INTO TONIGHT AS UPPER WAVE CURRENTLY
DRIVING MCS OVER ARKLATEX APPROACHES. WIDESPREAD RAINFALL AMOUNTS OF
1-3 INCHES LOOK LIKELY ACROSS THIS REGION BY 12Z FRI...BUT LOCALIZED
TOTALS OF 5 TO 10 INCHES LOOK POSSIBLE WHERE TRAINING OCCURS GIVEN
EFFICIENT RAINFALL AND POTENTIAL FOR BACK BUILDING GIVEN VERY WEAK
CORFIDI VECTORS WITH SOME ORIENTATION ALONG THE FLOW PARTICULARLY
TONIGHT. 06Z RUN OF LOCAL WRF ENSEMBLE SHOWS PROBABILITIES GREATER
THAN 50 PCT OF SOME 5 INCH RAINFALL TOTALS OVER THE DELTA...WITH
10-20 PCT PROBS OF SPOTS GREATER THAN 10 INCHES.
FFG VALUES ARE EXTREMELY LOW ACROSS ALL OF THE REGION N OF
I-20...AND SOME SPOTS COULD SEE SIGNIFICANT FLASH FLOODING. FARTHER
S...ORGANIZED HEAVY RAINFALL SEEMS LESS LIKELY...AND FFG VALUES ARE
MUCH HIGHER GIVEN RECENT DRY WEATHER. HOWEVER...SOME LOCALIZED
PONDING ISSUES COULD BE A CONCERN WHERE CONVECTION DEVELOPS.
WHILE FLASH FLOODING IS THE BIGGEST CONCERN...SEVERE WEATHER IS ALSO
AN ISSUE...PARTICULARLY FOR THIS AFTERNOON AND EVENING. WELL
ORGANIZED MCV MOVING THROUGH E TX AS THE PRESENT TIME AS SHOWN BY 50
KT REAR INFLOW JET AT 850 MB AS SHOWN A PALATINE TX PROFILER. AREA
SOUNDINGS SHOW SBCAPE VALUES OF 3500 TO 4500 J/KG BY AFTERNOON GIVEN
TEMPS NEAR 90F AND DEWPOINTS IN MID 70S. COMBINED WITH ENVIRONMENTAL
500 MB FLOW OF 20-35 KT..EXPECT SOME ORGANIZATION TO CONVECTION
WITH LINES AND POSSIBLY A FEW HP SUPERCELLS AS DISCUSSED BY SPC.
THIS SHOULD LEAD TO SOME WET MICROBURSTS...AND WITH SUPERCELLS A LOW
RISK FOR MARGINALLY SEVERE HAIL AND POSSIBLY A TORNADO GIVEN
MODERATE VALUES OF LOW LEVEL HELICITY AND VERY LOW LCL HEIGHTS.
HWO COVERS SETUP QUITE WELL...BUT DID TWEAK THE HAZARD GRIDS TO
INCREASE THE FLASH FLOOD AND SEVERE POTENTIAL VALUES JUST A BIT
GIVEN LATEST OBSERVATIONAL AND MODEL TRENDS. /08/
&&
.AVIATION...
MAIN FOCUS WILL BE CONVECTIVE POTENTIAL. EXPECT GREATEST RISK FOR
PERSISTENT MVFR/IFR CONDITIONS IN PRECIP TO BE AT KGWO/KGTR THROUGH
THE NEXT 24 HOURS...WITH KGLH...KJAN AND KMEI ALSO LIKELY TO
EXPERIENCE SUCH CONDITIONS AT TIMES. KHBG LOOKS TO HAVE MORE OF A
DIURNAL CONVECTIVE RISK THIS AFTERNOON...AND WILL INDICATE
ACCORDINGLY IN TAFS. LATEST GUIDANCE DOES SUGGEST THAT ORGANIZED
CONVECTION WILL EVENTUALLY SPREAD INTO KHBG...AND HAVE SHOWN
PREDOMINANT TSRA THERE TOWARD MORNING. BEHIND THIS CONVECTIVE
SETUP...WINDS WILL SHIFT MORE TO NW AND BECOME LIGHT LATE TONIGHT AT
NORTHERN/CENTRAL ZONES...LIKELY ALONG WITH IFR/LIFR CONDITIONS GIVEN
DRY AIR ALOFT OVERSPREADING EXTREMELY MOIST LOWER LEVELS GIVEN
RECENT AND ADDITIONAL RAINFALL.
&&
SUNDAY THROUGH THURSDAY...IT APPEARS IN THE LONG TERM PORTION OF
THE FORECAST THAT THE ONSLAUGHT OF SHORTWAVES EMBEDDED IN NORTHWEST
FLOW ALOFT WILL CONTINUE FOR A BIT LONGER. THE TREND OF MODELS HAS
BEEN TO DELAY THE INTRUSION OF A RIDGE FROM THE WEST.
FOR THE WEEKEND...EXPECT A FEW MORE ROUNDS OF DISTURBANCES TO COME
THROUGH THE AREA EMBEDDED IN NORTHWEST FLOW SANDWICHED BETWEEN A
RIDGE TO THE WEST AND UPPER LEVEL LOW CENTERED OVER CENTRAL CANADA.
THESE DISTURBANCES SHOULD CONTINUE THE POTENTIAL FOR HEAVY RAIN/SVR WEATHER
DURING THIS PERIOD. PRECIPITABLE WATER VALUES CONTINUE TO EXCEED 2
INCHES...AND WITH FAIRLY GOOD WESTERLY LOW TO MID LEVEL FLOW OF
20-30KTS...WHICH WILL ADVECT IN 340K+ 850 THETAE AIR...WE CAN EXPECT
TO CONTINUE WITH THE HEAVY RAIN AND FLASH FLOOD POTENTIAL.
THE TRAIN OF DISTURBANCES LOOK TO START TO DWINDLE BY MONDAY AND
TUESDAY AS WESTERN RIDGE WANTS TO TRY TO NOSE INTO THE REGION AND
HEIGHTS SLOWLY RISE. A FINAL(AT THIS POINT) DISTURBANCE MOVES
THROUGH THE REGION ON WEDNESDAY BEFORE THE RIDGE REALLY STARTS TO
BUILD IN. RISING HEIGHTS WILL RESULT IN THE RELAXATION OF FLOW AND
WEAKER FORCING....THUS THUNDERSTORM ACTIVITY WILL BECOME MORE
DISORGANIZED AND DIURNALLY DRIVEN. THIS SHOULD RESULT IN A MORE
TYPICAL SUMMER PATTERN. THIS IS ALSO SUPPORTED BY THE ECMWF. WHEN
THE RIDGE FINALLY DECIDES TO BUILD BACK IN...GIVEN VERY SATURATED
SOILS...WE SHOULD NOT SEE THOSE 100+ DEGREE TEMPS. HOWEVER...BE
PREPARED FOR SOME STEAMY CONDITIONS AS HEAT INDICES WILL MAKE IT
FEEL LIKE THE UPPER 90S/NEAR 100.
OVERALL...GIVEN UNCERTAINTY IN NW FLOW SITUATIONS...HAVE GONE WITH
GUIDANCE THROUGH THE BEGINNING OF THE PERIOD AS POPS SEEM
REASONABLE. AFTER THE WEEKEND...LOWER END POPS ARE INTRODUCED AS
DIURNALLY DRIVEN STORMS SHOULD BE THE NORM. TEMPS LOOK REASONABLE AS
NEAR AVERAGE CONDITIONS SHOULD PREVAIL. GUI WAS BEGINNING TO COME IN
SLIGHTLY HIGHER AS THE RIDGE WAS BEGINNING TO BUILD INTO THE REGION. THIS
MAY BE THE CASE...BUT GIVEN SATURATED SOILS...I AM AFRAID IT MIGHT
BE TRYING TO GET A LITTLE WARM A LITTLE TOO QUICK...SO TWEAKED A
COUPLE OF HIGH SITES DOWN A DEGREE ON A COUPLE OF DAYS TO KEEP IN
THE LOWER 90S. OVERALL...MAV/MEX TEMPS AND POPS SEEM REASONABLE. /28/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 74 89 72 90 / 90 54 30 49
MERIDIAN 74 86 71 90 / 82 58 30 49
VICKSBURG 74 90 74 92 / 92 51 30 49
HATTIESBURG 75 88 74 91 / 73 74 30 64
NATCHEZ 74 87 74 90 / 73 60 30 50
GREENVILLE 70 88 70 91 / 91 24 30 52
GREENWOOD 71 88 72 89 / 91 26 30 50
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR MSZ018-019-025>050.
LA...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR LAZ007>009-015-016-
023>025.
AR...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR ARZ074-075.
08/17Hazardous weather outlook, Jul 30, 2:06 PM CDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 206 PM CDT THU JUL 30 2009 ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-025>050-311915- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA- SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT- 206 PM CDT THU JUL 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND CENTRAL MISSISSIPPI...SOUTHEAST ARKANSAS AND MOST OF NORTHEAST LOUISIANA. .DAY ONE...TONIGHT AND FRIDAY... PERIODS OF THUNDERSTORMS WITH VERY HEAVY RAINFALL MAY PRODUCE FLASH FLOODING ACROSS THE AREA THROUGH EARLY FRIDAY MORNING. WHILE THE ENTIRE AREA HAS A RISK OF FLASH FLOODING...THE GREATEST RISK LOOKS TO BE FROM THE LOWER DELTA REGION INTO NORTH CENTRAL AND CENTRAL MISSISSIPPI...INCLUDING THE JACKSON METRO AREA...VICKSBURG...YAZOO CITY...KOSCIUSKO... TALLULAH...AND WINNSBORO. LOCALIZED RAINFALL AMOUNTS IN EXCESS OF 5 INCHES ARE LIKELY...WHICH WOULD POTENTIALLY CAUSE SIGNIFICANT FLASH FLOODING OF LOW LYING AREAS. A FLASH FLOOD WATCH IS IN EFFECT FOR THIS AREA INTO FRIDAY MORNING. THERE WILL ALSO BE A RISK OF STRONG TO SEVERE THUNDERSTORMS THROUGH THE NIGHT...BUT ESPECIALLY DURING THE EVENING HOURS. WINDS TO 60 MPH...HAIL TO THE SIZE OF PENNIES...FREQUENT LIGHTNING...AND TORRENTIAL RAINFALL WILL OCCUR WITH THE MOST INTENSE STORMS. THE RISK OF THUNDERSTORM ACTIVITY WILL DIMINISH FROM THE NORTHWEST LATE TONIGHT INTO FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT. LAZ026-MSZ051>066-072>074-311915- CONCORDIA-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 206 PM CDT THU JUL 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN MISSISSIPPI AND EXTREME EAST CENTRAL LOUISIANA. .DAY ONE...TONIGHT AND FRIDAY... THUNDERSTORMS CAPABLE OF PRODUCING LOCALIZED SEVERE WEATHER INCLUDING DAMAGING WINDS TO 60 MPH...HAIL TO THE SIZE OF NICKELS...FREQUENT LIGHTNING AND TORRENTIAL RAINFALL...WILL BE POSSIBLE THROUGH THE EVENING HOURS. SIMILAR ACTIVITY COULD THEN REDEVELOP LATE TONIGHT INTO FRIDAY. SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE AREA THROUGH THE EVENING. THIS ACTIVITY WILL THEN DIMINISH AFTER SUNSET...BUT AS A COMPLEX OF THUNDERSTORMS APPROACHES FROM THE NORTHWEST...THUNDERSTORM ACTIVITY WILL LIKELY INCREASE AGAIN LATE TONIGHT INTO FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT INTO FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 08
In the hours before
Local storm report, Jul 30, 5:09 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
509 PM CDT THU JUL 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM TSTM WND GST 2 S FOREST 32.33N 89.47W
07/30/2009 E50 MPH SCOTT MS EMERGENCY MNGR
TREE DOWN ALONG HIGHWAY 35 SOUTH
&&
JALLENLocal storm report, Jul 30, 5:12 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
512 PM CDT THU JUL 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG 1 SE ZAMA 32.96N 89.37W
07/30/2009 ATTALA MS EMERGENCY MNGR
TREES DOWN ON HIGHWAY 19
&&
JALLENLocal storm report, Jul 30, 5:16 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
516 PM CDT THU JUL 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM TSTM WND DMG WINONA 33.49N 89.73W
07/30/2009 MONTGOMERY MS EMERGENCY MNGR
TREES DOWN ON TWO CARS. MULTIPLE POWERLINES DOWN THROUGH
OUT TOWN. TREE ON TOP OF HOUSE. ROOF OFF BUILDING IN
TOWN.
&&
JALLENLocal storm report, Jul 30, 5:17 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
517 PM CDT THU JUL 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG BLACK HAWK 33.33N 90.01W
07/30/2009 CARROLL MS EMERGENCY MNGR
MANY TREES AND POWER LINES DOWN AROUND BLACK HAWK...A FEW
DOWN ACROSS RDS INCLUDING HWY 17.
0436 PM TSTM WND DMG 7 SE CARROLLTON 33.43N 89.84W
07/30/2009 CARROLL MS EMERGENCY MNGR
SEVERAL TREES DOWN ALONG HWY 35S.
0437 PM TSTM WND DMG TEOC 33.58N 90.06W
07/30/2009 CARROLL MS EMERGENCY MNGR
SEVERAL TREES DOWN.
0443 PM TSTM WND DMG VAIDEN 33.33N 89.75W
07/30/2009 CARROLL MS EMERGENCY MNGR
SEVERAL TREES AND POWER LINES DOWN...A FEW ACROSS RDS.
&&
CMELocal storm report, Jul 30, 5:18 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
518 PM CDT THU JUL 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM HAIL 4 SSW HATTIESBURG 31.26N 89.33W
07/30/2009 E0.88 INCH FORREST MS EMERGENCY MNGR
AT EOC. ALSO HAD MEASURED 48 MPH GUST.
0147 PM TSTM WND DMG COLUMBIA 31.26N 89.83W
07/30/2009 MARION MS TRAINED SPOTTER
A FEW SIGNS WERE BLOWN OVER AT THE COLUMBIA WALMART.
0152 PM TSTM WND DMG 2 NE COLUMBIA 31.28N 89.80W
07/30/2009 MARION MS EMERGENCY MNGR
EMERGENCY MANAGER REPORTED A LARGE TREE WAS BLOWN DOWN
ONTO HIGHWAY 44.
0210 PM TSTM WND DMG 3 SE SUMRALL 31.39N 89.51W
07/30/2009 LAMAR MS LAW ENFORCEMENT
MULTIPLE TREES DOWN ON THE SOUTHEAST SIDE OF SUMRALL.
0255 PM TSTM WND DMG LAKE PROVIDENCE 32.81N 91.18W
07/30/2009 EAST CARROLL LA EMERGENCY MNGR
TREE DOWN...POWER POLE DOWN...AND HIGH VOLTAGE POWER
LINES DOWN. APPROX 300 CUSTOMERS WITHOUT POWER.
0255 PM TSTM WND DMG TRANSYLVANIA 32.68N 91.18W
07/30/2009 EAST CARROLL LA EMERGENCY MNGR
HIGH VOLTAGE POWER LINES DOWN...APPROX 600 CUSTOMERS OUR
OF POWER.
0300 PM TSTM WND DMG LE TOURNEAU 32.21N 90.94W
07/30/2009 WARREN MS EMERGENCY MNGR
SCATTERED TREES DOWN ACROSS WARREN COUNTY
0324 PM TSTM WND DMG ROLLING FORK 32.91N 90.88W
07/30/2009 SHARKEY MS LAW ENFORCEMENT
SEVERAL TREES DOWN...SOME ACROSS RDS.
0341 PM TSTM WND GST 2 S FOREST 32.33N 89.47W
07/30/2009 E50.00 MPH SCOTT MS EMERGENCY MNGR
TREE DOWN ALONG HIGHWAY 35 SOUTH
0341 PM TSTM WND GST PULASKI 32.27N 89.60W
07/30/2009 E50.00 MPH SCOTT MS EMERGENCY MNGR
TREE DOWN ALONG BLOSSOM HILL ROAD
0345 PM TSTM WND DMG FLORA 32.55N 90.31W
07/30/2009 MADISON MS EMERGENCY MNGR
SEVERAL TREES DOWN AROUND FLORA...A FEW DOWN ACROSS RDS.
0346 PM TSTM WND DMG 1 E HICKORY 32.32N 89.00W
07/30/2009 NEWTON MS EMERGENCY MNGR
TREES DOWN ACROSS HIGHWAY 80 BETWEEN HICKORY AND CHUNKY.
0350 PM TSTM WND DMG RIDGELAND 32.42N 90.13W
07/30/2009 MADISON MS LAW ENFORCEMENT
SCATTRED TREES DOWN THROUGH OUT COMMUNITY OF RIDGELAND.
MANY OVER POWERLINES.
0350 PM TSTM WND DMG MADISON 32.45N 90.11W
07/30/2009 MADISON MS EMERGENCY MNGR
SEVERAL TREES DOWN...A FEW ACROSS RDS.
0355 PM TSTM WND DMG BELZONI 33.18N 90.49W
07/30/2009 HUMPHREYS MS LAW ENFORCEMENT
NUMEROUS TREES DOWN IN AND AROUND BELZONI. A FEW WERE
DOWN ON HOMES...POWER LINES AND ACROSS RDS.
0359 PM TSTM WND GST 1 NNE YAZOO CITY 32.87N 90.40W
07/30/2009 E60.00 MPH YAZOO MS LAW ENFORCEMENT
TREE DOWN ON LANDERS ROAD NORTHWEST OF YAZOO CITY
0400 PM TSTM WND DMG CANTON 32.61N 90.03W
07/30/2009 MADISON MS EMERGENCY MNGR
SEVERAL TREES WERE BLOWN DOWN...A FEW DOWN ACROSS RDS.
0422 PM TSTM WND DMG CAMDEN 32.78N 89.84W
07/30/2009 MADISON MS EMERGENCY MNGR
SEVERAL TREES DOWN...SOME ACROSS AREA RDS.
0425 PM TSTM WND DMG BLACK HAWK 33.33N 90.01W
07/30/2009 CARROLL MS EMERGENCY MNGR
MANY TREES AND POWER LINES DOWN AROUND BLACK HAWK...A FEW
DOWN ACROSS RDS INCLUDING HWY 17.
0436 PM TSTM WND DMG 7 SE CARROLLTON 33.43N 89.84W
07/30/2009 CARROLL MS EMERGENCY MNGR
SEVERAL TREES DOWN ALONG HWY 35S.
0436 PM TSTM WND DMG CARTHAGE 32.74N 89.53W
07/30/2009 LEAKE MS EMERGENCY MNGR
WIDESPREAD TREES AND POWER LINES DOWN ACROSS LEAKE CO.
MORE DETAILS TO COME...
0437 PM TSTM WND DMG TEOC 33.58N 90.06W
07/30/2009 CARROLL MS EMERGENCY MNGR
SEVERAL TREES DOWN.
0442 PM TSTM WND DMG WINONA 33.49N 89.73W
07/30/2009 MONTGOMERY MS EMERGENCY MNGR
TREES DOWN ON TWO CARS. MULTIPLE POWERLINES DOWN THROUGH
OUT TOWN. TREE ON TOP OF HOUSE. ROOF OFF BUILDING IN
TOWN.
0443 PM TSTM WND DMG VAIDEN 33.33N 89.75W
07/30/2009 CARROLL MS EMERGENCY MNGR
SEVERAL TREES AND POWER LINES DOWN...A FEW ACROSS RDS.
0455 PM TSTM WND DMG GRENADA 33.78N 89.81W
07/30/2009 GRENADA MS EMERGENCY MNGR
TREES DOWN COUNTY WIDE IN GRENADA COUNTY.
0505 PM TSTM WND DMG 1 SE ZAMA 32.96N 89.37W
07/30/2009 ATTALA MS EMERGENCY MNGR
TREES DOWN ON HIGHWAY 19
&&
JALLENLocal storm report, Jul 30, 5:21 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
521 PM CDT THU JUL 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG NESHOBA 32.62N 89.14W
07/30/2009 NESHOBA MS EMERGENCY MNGR
TREES AND POWERLINES DOWN ON CR 167
&&
JALLENThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 8:02 PM CDT | Flash Flood Warning | JAN | Washington | 3 hr |
| Jul 29, 8:20 PM CDT | Flash Flood Watch | JAN | Attala, Bolivar, Carroll, Choctaw, Clay, Grenada and 22 more | 35 hr |
| Jul 30, 9:57 AM CDT | River Flood Warning | JAN | Attala, Holmes | 59 hr |
| Jul 30, 1:33 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 42 min |
| Jul 30, 1:52 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 38 min |
| Jul 30, 2:16 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 25 min |
| Jul 30, 2:46 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 44 min |
| Jul 30, 3:21 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 39 min |
| Jul 30, 3:25 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey, Washington, Yazoo | 50 min |
| Jul 30, 3:26 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton | 34 min |
| Jul 30, 3:32 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Warren, Yazoo | 43 min |
| Jul 30, 3:55 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Humphreys, Leflore, Yazoo | 50 min |
| Jul 30, 3:58 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Rankin, Scott, Yazoo | 47 min |
| Jul 30, 4:23 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes | 67 min |
| Jul 30, 4:30 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore | 45 min |
| Jul 30, 4:39 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Choctaw, Grenada, Montgomery, Webster | 51 min |
| Jul 30, 4:45 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Leake, Neshoba, Winston | 60 min |
| Jul 30, 5:18 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Webster | 42 min |
| Jul 30, 5:55 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 25 min |
| Jul 30, 6:00 PM CDT | Severe Thunderstorm Warning | JAN | Clay | 20 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.